MAUDE Adverse Event Report: EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER

EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER
Model Number IPN040140
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The tube was blocked when doing clinical setting before using on the same patient in the same operation.Involved 2 pcs.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.A corrective action is not required at this time as a potential root cause could not be determined based upon the information provided and without a sample.Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed on the epidural catheter with no evidence to indicate a manufacturing related issue.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without a sample.No further action is required at this time.
 
Additional Manufacturer Narrative
(b)(4).The customer reported the catheter was blocked.The customer returned one opened kit.The snaplock assembly and epidural catheter were removed from the returned kit and were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the catheter revealed the catheter was returned still sealed in its plastic pouch.The returned catheter was removed from the sealed pouch.The returned catheter appears typical with no defects or anomalies were observed.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.9.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester (b)(4) and the pressure was increased to 10 psi to establish flow.Water could be seen immediately exiting the distal end of the catheter.The flow rate was measured at 9.0ml/min (stopwatch: (b)(4)), which is within the specification of 1ml/min minimum.No blockages were found.A corrective action is not required at this time as there were no functional issues found with the returned sample.The reported complaint of the catheter being blocked could not be confirmed based on the sample received.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The returned components passed a functional flow test and met flow rate specifications.There were no functional issues found with the returned sample.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION SET: 19 GA
Common Device Name
ANESTHESIA CONDUCTION CATHETER
MDR Report Key12354415
Report Number3006425876-2021-00832
Device Sequence Number19644634
Product Code BSO
UDI-Device Identifier30801902126383
UDI-Public30801902126383
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberIPN040140
Device Catalogue NumberEC-05400-E
Device Lot Number71F20F2472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer10/04/2021
10/27/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/05/2021
11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.